Levaquin Tendonitis getting progressively worse, in pain everyday

by Mark
(New York)

I am a 20 year old male who recently (3 months ago) became afflicted with Levaquin tendonitis.

I took the medication when I was younger for acne, but recently a doctor prescribed them to me for an infection.

2 weeks after I finished the course of medication, I experienced pain in both tendons, but more so my left.

It has been getting progressively worse in the past 3 months, and now am in pain everyday, and can barely do anything I used to do.

I was wondering what the chance of it get better is for my age group, and also if it getting more painful is a sign that it will snap.



Joshua Answers:

Hi Mark.

Doctors gave you Levaquin for acne? That's crazy.

Moving on. I assume you're speaking of your Achilles tendons?

In general, being a 20 year old puts you in a category with better healing capability than a 70 year old, purely due to youth and the natural benefits that come with it.

Still, the problem with quinolones like Levaquin and Cipro is not the damage per se. It is the changes due to cytotoxicity. Meaning, it's not like stepping on a nail where you limp around a bit and heal.

Levaquin damage might actually be damaging the DNA, such that when new cells come in, they are damaged. This explains 'permanent' damage.

It's not necessarily that you don't heal at all, it's that you heal 'bad'.

My point being, if it were just a one time Tendonitis injury, it wouldn't be such a problem.

And there are some other factors like the Tendonosis dynamic.

Your second question about increasing pain and likelihood of separation:

Quite possibly. There isn't a direct correlation, but...if your pain is correlated to amount of tissue degradation, then yes.

I wouldn't freak out about it, because there's nothing really to do about it except stay off it, and that may or may not be doable for you. (Of course, if the tendon does separate, you'll be off your feet a bit anyway)

The increase in pain could just be an increase in the Process of Inflammation which releases chemicals which enhance your sensitivity to pain thus making your hurt more.

Here's my minor suggestions:

1. Ice Dip and Ice Massage as described on How To Reduce Inflammation. The more waste product you get out and the more new blood and nutrition you get in, the better.

2. Drink a lot of water. Period.

3. Supplement with Magnesium as found on my Kerri's Magnesium Dosage page.

4. Increase your protein intake.

My major suggestion is to get the test at the bottom of the Levaquin Tendonitis Treatment page.

I believe that the cure to Levaquin Tendonitis lies primarily in the health of the system as a whole.

Every person's chemistry is different. Everyone reacts a little differently to Levaquin depending on what's up with their chemistry and other unknown factors.

The test tells you where your system is at on variety of levels. I'll let that page do the talking.

The test is the place to start.

More questions, more answers.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.